MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm micl13.2 -11.50 diopter implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2022.The patient experienced excessive vault, pupil block, angle closure, elevated intraocular pressure, unreactive (fixed) pupil, and blurred vision.Additional medical intervention (aqueous suppressants and diomox) were prescribed.On (b)(6) 2022 the lens was exchanged for a shorter length, same model and power lens.It was reporter that the exchange resolved the problem.However, it was also reported that the vault is still high.For status of the eye the reporter stated " quiet, comfortable, good vision, happy." in the reporters opinion the device and patient-related factor is the cause of this event.
 
Additional Manufacturer Narrative
(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- "the reporter indicated that a 13.2mm micl13.2 -11.50 diopter implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.The patient experienced excessive vault, pupil block, angle closure, angle closure, elevated intraocular pressure, unreactive (fixed) pupil and blurred vision.Additional medical intervention (aqueous suppressants and diomox) was prescribed.On (b)(6) 2022 the lens was exchanged with a shorter length lens and problem resolved.Status of the eye was reported as "quiet, comfortable, good vision, happy".However it was also reported the vault is still high.In the reporter's opinion the deice and patient related factor is the cause of this event." h6- health effect: impact code- 4627 should be corrected to 4629.D6b- (b)(6) 2022 corrected to (b)(6) 2022.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- "the reporter indicated that a 13.2mm micl13.2 -11.50 diopter implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.The patient experienced excessive vault, pupil block, angle closure, angle closure, elevated intraocular pressure, unreactive (fixed) pupil and blurred vision.Additional medical intervention (aqueous suppressants and diomox) was prescribed.On (b)(6) 2022 the lens was explanted.On (b)(6) 2022 the lens was replaced with a shorter length lens and problem resolved.Status of the eye was reported as "quiet, comfortable, good vision, happy".However it was also reported the vault is stil high.In the reporter's opinion the deice and patient related factor is the cause of this event." h6- health effect: impact code- 4627.D6b- (b)(6) 2022.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14493429
Report Number2023826-2022-01673
Device Sequence Number12221639
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer08/23/2022
08/24/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date08/23/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: LIOLI-24, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale